×

A spectral Legendre-Gauss-Lobatto collocation method for a space-fractional advection diffusion equations with variable coefficients. (English) Zbl 1292.65109

Summary: An efficient Legendre-Gauss-Lobatto collocation method is applied to solve the space-fractional advection diffusion equation with nonhomogeneous initial-boundary conditions. The Legendre-Gauss-Lobatto points are used as collocation nodes for spatial fractional derivatives as well as the Caputo fractional derivative. This approach is reducing the problem to the solution of a system of ordinary differential equations in time which can be solved by using any standard numerical techniques. The proposed numerical solutions when compared with the exact solutions reveal that the obtained solution produces highly accurate results. The results show that the proposed method has high accuracy and is efficient for solving the space-fractional advection diffusion equation.

MSC:

65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35R11 Fractional partial differential equations
35K57 Reaction-diffusion equations
65M20 Method of lines for initial value and initial-boundary value problems involving PDEs
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Baleanu, D.; Diethelm, K.; Scalas, E.; Trujillo, J. J., Fractional calculus models and numerical methods, (Series on Complexity, Nonlinearity and Chaos (2012), World Scientific: World Scientific Singapore) · Zbl 1248.26011
[2] Mainardi, F., Fractional calculus: some basic problems in continuum and statistical mechanics, in:, (Carpinteri, A.; Mainardi, F., Fractals and Fractional Calculus in Continuum Mechanics (1997), Springer: Springer New York) · Zbl 0917.73004
[3] Spasic, A. M.; Lazarevic, M. P., J. Colloid Interface Sci., 282, 223 (2005)
[4] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., (Theory and Applications of Fractional Differential Equations (2006), Elsevier: Elsevier San Diego) · Zbl 1092.45003
[5] Bhrawy, A. H.; Alghamdi, M. A., Bound. Value. Prob., 2012, 62 (2012) · Zbl 1280.65079
[6] Doha, E. H.; Bhrawy, A. H.; Ezz-Eldien, S. S., Appl. Math. Modell., 35, 5662 (2011) · Zbl 1228.65126
[7] Li, X.; Xu, C., SIAM J. Numer. Anal., 45, 2108 (2009)
[8] Saadatmandi, A.; Dehghan, M., Comput. Math. Appl., 62, 1135 (2011) · Zbl 1228.65203
[9] Saadatmandi, A.; Dehghan, M.; Azizi, M. R., Commun. Nonlinear Sci. Numer. Simulat., 17, 4125 (2012) · Zbl 1250.65121
[10] (Hilfer, R., Applications of Fractional Calculus in Physics (2000), World Scientific: World Scientific Singapore) · Zbl 0998.26002
[11] Celik, C.; Duman, M., J. Comput. Phys., 231, 1743 (2012) · Zbl 1242.65157
[12] Chen, J.; Liu, F.; Turner, I.; Anh, V., ANZIAM J., 50, 45 (2008) · Zbl 1179.35029
[13] Choi, H. W.; Chung, S. K.; Lee, Y. J., Bull. Korean Math. Soc., 47, 1225 (2010) · Zbl 1208.65125
[14] Liu, F.; Zhuang, P.; Burrage, K., Comput. Math. Appl., 64, 2990 (2012) · Zbl 1268.65124
[15] Canuto, C.; Hussaini, M. Y.; Quarteroni, A.; Zang, T. A., (Spectral Methods: Fundamentals in Single Domains (2006), Springer: Springer New York) · Zbl 1093.76002
[16] Guo, B.-Y.; Yan, J.-P., Appl. Numer. Math., 59, 1386 (2009) · Zbl 1162.65374
[17] Doha, E. H.; Bhrawy, A. H.; Ezz-Eldien, S. S., Appl. Math. Model., 36, 4931 (2012) · Zbl 1252.34019
[18] Bhrawy, A. H.; Alofi, A. S., Commun. Nonlinear. Sci. Numer. Simulat., 17, 62 (2012) · Zbl 1244.65099
[19] Doha, E. H.; Bhrawy, A. H.; Hafez, R. M., Commun. Nonlinear Sci. Numer. Simulat., 17, 3802 (2012) · Zbl 1251.65112
[20] Doha, E. H.; Bhrawy, A. H., Appl. Numer. Math., 58, 1224 (2008) · Zbl 1152.65112
[21] Zheng, Y.; Li, C.; Zhaoa, Z., Comput. Math. Appl., 59, 1718 (2010) · Zbl 1189.65288
[22] Su, L.; Wang, W.; Xu, Q., Appl. Math. Comput., 216, 3329 (2010) · Zbl 1193.65158
[23] Fix, G. J.; Roop, J. P., Comput. Math. Appl., 48, 1017 (2004) · Zbl 1069.65094
[24] Sousa, E., Comput. Math. Appl., 62, 938 (2011) · Zbl 1228.65153
[25] Tadjeran, C.; Meerschaert, M. M.; Scheffler, H.-P., J. Comput. Phys., 213, 205 (2006) · Zbl 1089.65089
[26] Abdel-Rehima, E. A.; Gorenflo, R., J. Comput. Appl. Math., 222, 274 (2008) · Zbl 1153.65007
[27] Zhang, H.; Liu, F.; Anh, V., Appl. Math. Comput., 217, 2534 (2010) · Zbl 1206.65234
[28] Guo, B.-Y.; Wang, L.-L., J. Appr. Theor., 128, 1-41 (2004) · Zbl 1057.41003
[29] Bhrawy, A. H.; Alofi, A. S.; Ezz-Eldien, S. S., Appl. Math. Lett., 24, 2146 (2011) · Zbl 1269.65068
[30] Sousa, E., Comput. Math. Appl., 64, 3141 (2012) · Zbl 1268.65118
[31] Ray, S. S.; Chaudhuri, K. S.; Bera, R. K., Appl. Math. Comput., 196, 294 (2008) · Zbl 1133.65119
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.